Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 7, 2000, 8:26 PM MDT for Garfield County, Montana. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 7, 2000, 8:26 PM MDT (02:26 UTC)
- Expired
- Jul 7, 2000, 9:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:55 PM MDT | Hail 1 | Jordan, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 2206 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WUUS55 KGGW 080226 SVRGGW MTC033-080330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 826 PM MDT FRI JUL 7 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTHEAST MONTANA * UNTIL 930 PM MDT * AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF EDWARDS...OR ABOUT 27 MILES SOUTHWEST OF JORDAN...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JORDAN BY 855 PM MDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. LAT...LON 4740 10786 4689 10785 4689 10621 4777 10654 .END 79
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:05 PM MDT, 21 minutes earlier.
Area forecast discussion, Jul 7, 8:05 PM MDT, 21 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 805 PM MDT FRI JUL 7 2000 CAP BROKE OVER THE ROSEBUD/GARFIELD COUNTY LINE. LOOKING OUT THE WINDOW TO THE SOUTH FROM GGW...IT HAS A CLASSIC SUPERCELL LOOK TO IT. SEEMS THAT A QUIET NIGHT COULD TURN BUSY HERE QUICKLY. 00Z SOUNDING SHOWS THAT GGW AND POINTS NORTH SHOULD NOT SEE MUCH IF ANY CONVECTION TONIGHT...WILL BACK THE POPS DOWN TO SLIGHT CHC FOR THE REGION...WILL GO WITH SCATTERED TSRA SOUTHEAST WITH THE ...SOME POSS SVR... CATCH PHASE ADDED TO THE ZONES. SPC DY1 UPDATE HAS THE SOUTHEAST IN A SLGT RISK. TEMPS LOOK OK FOR NOW...WILL HAVE TO CLEAN UP TSRA WORDING LATER ON TONIGHT MIGHT TWEAK TEMPS THEN...OTHERWISE WILL GET THE ZONE UPDATE OUT QUICKLY TO COVER CONVECTION OVR SOUTH CENTRAL CWFA. GGW TTTTT 060/087 060/085 060/083 058/085 059/087 943353/91633 GDV TTTTT 062/090 061/087 061/084 060/086 061/087 944363/91633 PROTON
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:02 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 58 min |
| Jul 7, 10:06 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 69 min |
| Jul 7, 11:19 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 56 min |
| Jul 7, 11:41 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 64 min |
| Jul 8, 12:46 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 59 min |
| Jul 8, 1:47 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 58 min |
| Jul 8, 7:55 AM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 65 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.